Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Gray, ME

June 25, 2000Androscoggin County, Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 25, 2000, 6:28 PM EDT for Androscoggin County, Cumberland County, Maine. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 6:28 PM EDT (22:28 UTC)
Expired
Jun 25, 2000, 7:00 PM EDT
In force
32 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Androscoggin County, ME, Cumberland County, ME

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:35 PM EDTThunderstorm Wind 60 EMechanic Falls, ME

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 252229
SVRPWM
MEC001-005-252300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE
  THIS INCLUDES...AUBURN...LEWISTON...MECHANIC FALLS...TURNER
  NORTHERN CUMBERLAND COUNTY IN SOUTHWEST MAINE

* UNTIL 700 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF TURNER TO 17
  MILES WEST OF RAYMOND...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER TURNER AT 635 PM
  OVER MECHANIC FALLS AT 640 PM
  OVER RAYMOND AT 650 PM
  OVER AUBURN...LEWISTON...6 MILES NORTHWEST OF GRAY AT 700 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
WOFFICE IN GRAY MAINE.

LAT...LON 4389 7008 4443 7015 4383 7063

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT SUN JUN 25 2000

WL PUT OUT EARLY ISSUANCE TO INCLUDE WATCH 494.  SHWRS AND A FEW
STROKES OF LGTNG IN UPSTATE NY WL MOVE NE TWD OUR AREA THRU THIS
EVE.

WARM MUGGY AIR CONTS INTO MIDWEEK.  WK CDFNT MOVES OFFSHR TNGT
BRINGG SHWRS/TSTMS WTH IT BUT NOT MUCH IN THE WAY OF COOL AIR.  THEN
THE WRM FNT FRM THE NEXT SYSTM REINFRCES THE STEAMY AIR DURG MON AS A
WK S/W PASSES ACRS SRN NENG.  THE NEXT CDFNT DOES A LITTLE BETTER JOB
AT COOLING US OFF TUE NGT AND WED.

.GYX...SCA.
       TORNADO WATCH MEC017-NHC007-009-017-252200

TEB

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:55 PM EDTSevere Thunderstorm WarningGYXOxford45 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.